Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2014, 5:24 PM EDT for Cecil County, Maryland. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 31, 2014, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 106 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
013
WWUS81 KPHI 312124
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT SUN AUG 31 2014
DEZ001-MDZ008-PAZ102-312200-
CECIL MD-EASTERN CHESTER PA-NEW CASTLE DE-
524 PM EDT SUN AUG 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CECIL...
NORTHWESTERN NEW CASTLE AND SOUTH CENTRAL CHESTER COUNTIES...
AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOMBARD TO CARSINS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ZION...ZION...BLAKE...AND BLAKE AROUND 530
PM...KEMBLESVILLE...AND KEMBLESVILLE AROUND 535 PM...PERRYVILLE...
PLEASANT HILL...PLEASANT HILL AND FAIR HILL AROUND 540 PM.
LAT...LON 3972 7603 3972 7597 3974 7596 3976 7592
3979 7591 3982 7554 3957 7589 3956 7608
3957 7608 3964 7615
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 4:10 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 31, 4:10 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 PM EDT SUN AUG 31 2014 .SYNOPSIS... HIGH PRESSURE WELL OFF THE EAST COAST WILL MAINTAIN A SOUTHWESTERLY FLOW OVER THE AREA THROUGH THE FIRST PART OF THE WEEK. A WEAK COLD FRONT IS THEN EXPECTED TO MOVE ACROSS OUR AREA LATE TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR THE SECOND HALF OF THE WEEK BEFORE ANOTHER COLD FRONT ARRIVES IN THE REGION THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... TWO DISTINCT AREAS OF MID-LEVEL ENERGY TO THE WEST OF THE REGION THIS AFTERNOON. THE FIRST, STRONGER PIECE, IS LOCATED ACROSS THE NORTHERN GREAT LAKES, TIED TO THE SURFACE LOW PRESSURE, WHILE THE SECOND, WEAKER, WAVE IS ACROSS SOUTHWEST PENNSYLVANIA. THE WAVE INTERACTIONS HAVE PRODUCED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST PENNSYLVANIA THIS AFTERNOON. VERY MOIST AND WARM AIRMASS WILL ALLOW FOR AMPLE INSTABILITY TO CONTINUE THE THREAT OF THESE STORMS AS THEY PUSH EAST-NORTHEAST. BUOYANCY IS NOT AN ISSUE, EVEN WITH WEAK MID-LEVEL LAPSE RATES, GIVEN THE AMOUNT OF BULK SHEAR THAT EXISTS WITHIN THE NORTHERN 2/3RDS OF OUR CWA...LESS ACROSS SOUTHERN DELMARVA. IN TERMS OF SEVERE CONVECTION EXPECTED, WE CONTINUE TO EXPECT A FEW ISOLATED STORMS BRINGING DOWN THE STRONG WINDS ALOFT AS PRECIPITATION LOADED CORES DROP. THE MAIN ACTIVITY THROUGH THE EVENING HOURS SHOULD REMAIN TO THE NORTH OF DOVER AS ONE OF THE MID-LEVEL TROUGHS SLIDE THROUGH. LATER THIS EVENING INTO THE OVERNIGHT HOURS, ANOTHER WEAK MID-LEVEL TROUGH WILL SLIDE THROUGH PRODUCING MORE WIDESPREAD SHOWERS WITH EMBEDDED CONVECTION. WE MOVE THE LIKELY POPS TOWARDS THE EAST TO FOLLOW THE PATH OF THIS FEATURE. WITH THE PWATS BEING WELL ABOVE NORMAL ANY OF THE SHOWERS WILL BE WATER LADEN AND PRODUCE VERY HEAVY DOWNPOURS. THESE DOWNPOURS COULD PRODUCE LOCALIZED SMALL STREAM AND POOR DRAINAGE FLOODING...GOOD THING THE STORM MOTION IS RELATIVELY QUICK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... SOUPY AIRMASS REMAINS IN PLACE WITH WEAK MID-LEVEL SHORTWAVE MOVING THROUGH. THE WAVE ALOFT LOOKS TO GET SHEARED OUT AS IT MOVES IN ALOFT SO IT DOES NOT APPEAR TO BE A GREAT TRIGGER FOR CONTINUED CONVECTIVE ACTIVITY. THAT BEING SAID, ANY DIFFERENTIAL HEATING THAT OCCURS COMBINED WITH WEAK SURFACE CONVERGENCE CAN BE THE SPARK NEEDED TO GET CONVECTION GOING. WE CONTINUE TO HAVE AT LEAST 40-50 PERCENT POPS FOR A MAJORITY OF THE REGION. TEMPERATURES TOMORROW WILL BE SEVERAL DEGREES ABOVE NORMAL. UPTICKED THE MAX TEMPERATURES A DEGREE ACROSS THE I-95 CORRIDOR AS ANY BREAKS IN THE CLOUDS WILL BE ENOUGH FOR SUBSTANTIAL HEATING. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... AT THE BEGINNING OF THIS PERIOD, WE SEE A TRANSITION TO MOSTLY ZONAL FLOW FROM THE LOWER THROUGH UPPER LEVELS. TUESDAY...BEFORE MUCH DRY AIR ADVECTION WITH THE ZONAL FLOW CAN KICK IN THOUGH, WE WILL SEE A RATHER UNCOMFORTABLE DAY WITH HIGHS IN THE 80S AND 90S, WHILE HEAT INDEX VALUES COULD APPROACH THE MID AND UPPER 90S IN DELMARVA AND THE I95 CORRIDOR. TUESDAY NIGHT...MODELS STILL SHOWING THE FRONT ARRIVING DURING THIS PERIOD, BRINGING SOMEWHAT COOLER, BUT MOSTLY DRIER AIR. STILL SOME CHANCE FOR SHOWERS AND STORMS AHEAD OF AND WITH THE FRONT, HOWEVER WITH THE ZONAL FLOW IN PLACE, AND MODEST DRY AIR ADVECTION OCCURRING AHEAD OF THE FRONT, MOISTURE AVAILABILITY WILL BE SOMEWHAT QUESTIONABLE. WEDNESDAY THROUGH FRIDAY...A HIGH BUILDS OVER THE REGION IN THE WAKE OF THE COLD FRONT. AS A RESULT EXPECT A FEW, NICE, SUMMER LIKE DAYS WITH HIGHS IN THE 80S. SATURDAY THROUGH SUNDAY...THE NEXT COLD FRONT IS SET TO ARRIVE OVER THE WEEKEND. THOUGH THERE IS SOME QUESTION WITH THE CONTINUED ZONAL FLOW HOW FAR SOUTH THE FRONT WILL DIG, BOTH THE GFS AND ECMWF HAVE BEEN CONSISTENT IN SHOWING THE FRONT MOVING SOUTH OF OUR REGION THROUGH THIS PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THROUGH LATE EVENING...VFR. AREAS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST PENNSYLVANIA WILL GENERALLY MOVE TOWARDS THE EAST-NORTHEAST THIS EVENING. STORMS ARE CAPABLE OF LOCAL IFR CONDITIONS AND GUSTY WINDS. TEMPO GROUPS FOR MAIN THUNDERSTORM ACTIVITY IN THE TAFS. TONIGHT...VFR TO MVFR. WINDS LIGHTEN UP BUT REMAIN MOSTLY SOUTHERLY. COULD BE A WASH-RINSE-REPEAT EVENT TONIGHT WITH WARM MOIST AIR STILL IN PLACE. NOT ENTIRELY SURE WE WILL SEE WIDESPREAD MVFR CIGS SO THIS IS A LOWER CONFIDENCE FORECAST. MORE SCATTERED SHOWERS ARE POSSIBLE. TOMORROW...VFR. ANY STRATUS MIXES OUT BY LATE MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE BUT AT THIS TIME LOCATION IS A BIG QUESTION. OUTLOOK... MONDAY NIGHT...COVERAGE OF STORMS DECREASES THROUGH THE EVENING HOURS. HOWEVER, WITH LOW LEVEL MOISTURE IN PLACE, IFR VISIBILITIES DUE TO BR COULD LINGER FOR MUCH OF THE NIGHT. TUESDAY AND TUESDAY NIGHT...CONDITIONS IMPROVING TO VFR EARLY IN THE DAY. SOME SHOWERS AND THUNDERSTORMS POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY EVENING, ALONG WITH AN ABRUPT WIND SHIFT AS A COLD FRONT MOVES THROUGH THE REGION. WEDNESDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS EXPECTED. && .MARINE... SUB-SCA CONDITIONS EXPECTED TONIGHT AND TOMORROW. SEAS WILL CONTINUE TO BUILD THROUGH TOMORROW...AROUND 4 FEET. WINDS SHOULD BE LIGHTER TOMORROW THAN TODAY. OUTLOOK... MONDAY NIGHT THROUGH FRIDAY...SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. SOME GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS MONDAY EVENING AND AGAIN TUESDAY NIGHT. && .HYDROLOGY... VERY HIGH PWAT AIRMASS IN PLACE TODAY AND TONIGHT. NUMEROUS MID-LEVEL WAVES/TROUGHS MOVE THROUGH THE REGION TAPPING INTO THE MOISTURE ALLOWING FOR VERY HEAVY DOWNPOURS, ESPECIALLY IN CONVECTION. STORM MOTIONS SHOULD BE QUICK ENOUGH FOR MOSTLY POOR DRAINAGE AND SOME SMALL STREAM FLOODING. THROUGH TOMORROW AFTERNOON, WHEN MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE, QPF ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE...HIGHER WITHIN SOME STORMS. CURRENT CONDITIONS ACROSS THE REGION HAVE BEEN DRY SO NOT EXPECTING MUCH IN THE WAY OF FLASH FLOODING CONCERNS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...JOHNSON NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...JOHNSON AVIATION...HEAVENER/JOHNSON MARINE...HEAVENER/JOHNSON HYDROLOGY...HEAVENER
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT SUN AUG 31 2014 DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070- 071-101>106-012000- NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 351 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING IN POOR DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-012000- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 351 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT COULD PRODUCE LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING IN POOR DRAINAGE AREAS. SOME THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-012000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TOMORROW MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 3:39 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT SUN AUG 31 2014
NJZ008-312015-
MORRIS NJ-
339 PM EDT SUN AUG 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...
AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MORRISTOWN TO BERNARDSVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE OCCURRING WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR HANOVER TOWNSHIP AROUND 345 PM...EAST
HANOVER AROUND 355 PM...MADISON AROUND 400 PM AND CHATHAM AROUND 410
PM.
LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
4072 7453 4076 7455 4073 7469 4075 7465
4084 7454 4087 7433 4087 7432
FORECASTER: DRAGSpecial weather statement, Aug 31, 3:52 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN AUG 31 2014
NJZ008-312000-
MORRIS NJ-
352 PM EDT SUN AUG 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...
AT 350 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
HANOVER TO MADISON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
4072 7453 4085 7442 4087 7432
FORECASTER: DRAGSpecial weather statement, Aug 31, 4:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EDT SUN AUG 31 2014
PAZ060-101>103-312115-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
452 PM EDT SUN AUG 31 2014
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CHESTER...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN BERKS COUNTIES...
AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM AMITY
GARDENS TO PARKESBURG TO QUARRYVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR AMITY GARDENS AROUND 500 PM...STOWE AROUND
505 PM...SOUTH POTTSTOWN AROUND 510 PM AND SOUTH COATESVILLE AROUND
515 PM.
LAT...LON 4049 7560 4048 7557 4041 7547 4003 7559
3983 7602 3985 7603 3988 7599 3997 7600
4004 7594 4011 7595 4014 7589 4028 7611
4034 7612
FORECASTER: DRAGSpecial weather statement, Aug 31, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT SUN AUG 31 2014
PAZ060-061-103-105-312130-
BERKS PA-LEHIGH PA-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
506 PM EDT SUN AUG 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BERKS...
NORTHWESTERN BUCKS...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LEHIGH
COUNTIES...
AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BALLY
TO BALLY...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ALBURTIS AROUND 515 PM...MACUNGIE AROUND
520 PM...EMMAUS AROUND 525 PM AND PLEASANT VALLEY AROUND 530 PM.
LAT...LON 4063 7546 4059 7539 4058 7541 4054 7534
4055 7531 4051 7523 4033 7563 4043 7580
FORECASTER: DRAGSpecial weather statement, Aug 31, 5:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT SUN AUG 31 2014
PAZ070-101-102-312145-
DELAWARE PA-EASTERN CHESTER PA-WESTERN CHESTER PA-
510 PM EDT SUN AUG 31 2014
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
DELAWARE AND SOUTHERN CHESTER COUNTIES...
AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MODENA TO MOUNT VERNON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MARSHALLTON AROUND 520 PM...WEST GROVE
AROUND 525 PM...WEST GOSHEN AROUND 530 PM...TOUGHKENAMON AROUND 535
PM...KENNETT SQUARE AROUND 540 PM AND CHEYNEY AROUND 545 PM.
LAT...LON 3999 7576 4003 7534 3982 7568 3982 7603
3983 7603
FORECASTER: DRAGSpecial weather statement, Aug 31, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT SUN AUG 31 2014
DEZ001-MDZ008-PAZ102-312200-
CECIL MD-EASTERN CHESTER PA-NEW CASTLE DE-
524 PM EDT SUN AUG 31 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CECIL...
NORTHWESTERN NEW CASTLE AND SOUTH CENTRAL CHESTER COUNTIES...
AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOMBARD TO CARSINS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ZION...ZION...BLAKE...AND BLAKE AROUND 530
PM...KEMBLESVILLE...AND KEMBLESVILLE AROUND 535 PM...PERRYVILLE...
PLEASANT HILL...PLEASANT HILL AND FAIR HILL AROUND 540 PM.
LAT...LON 3972 7603 3972 7597 3974 7596 3976 7592
3979 7591 3982 7554 3957 7589 3956 7608
3957 7608 3964 7615
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:17 PM EDT | Special Weather Statement | PHI | Morris | 28 min |
| Aug 31, 3:39 PM EDT | Special Weather Statement | PHI | Morris | 36 min |
| Aug 31, 3:52 PM EDT | Special Weather Statement | PHI | Morris | 8 min |
| Aug 31, 5:52 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 53 min |
| Aug 31, 6:26 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 34 min |
| Aug 31, 6:48 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 57 min |
| Aug 31, 6:49 PM EDT | Special Weather Statement | PHI | Monmouth | 26 min |
| Aug 31, 6:53 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 52 min |
| Aug 31, 7:02 PM EDT | Special Weather Statement | PHI | Salem | 28 min |
| Aug 31, 7:20 PM EDT | Special Marine Warning | PHI | 25 min | |
| Aug 31, 7:38 PM EDT | Special Weather Statement | PHI | Salem | 52 min |
| Aug 31, 7:45 PM EDT | Special Weather Statement | PHI | Ocean | 45 min |
| Aug 31, 7:49 PM EDT | Special Marine Warning | PHI | 56 min | |
| Aug 31, 2:37 PM EDT | Special Weather Statement | PHI | Montgomery | 23 min |
| Aug 31, 2:44 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 5 hr |
| Aug 31, 2:57 PM EDT | Special Weather Statement | PHI | Montgomery | 33 min |
| Aug 31, 3:04 PM EDT | Special Weather Statement | PHI | Chester | 26 min |
| Aug 31, 4:52 PM EDT | Special Weather Statement | PHI | Chester | 23 min |
| Aug 31, 5:06 PM EDT | Special Weather Statement | PHI | Lehigh | 24 min |
| Aug 31, 5:10 PM EDT | Special Weather Statement | PHI | Chester | 35 min |
| Aug 31, 5:37 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 38 min |
| Aug 31, 5:57 PM EDT | Special Weather Statement | PHI | Delaware | 33 min |
| Aug 31, 6:19 PM EDT | Special Weather Statement | PHI | Delaware | 26 min |
| Aug 31, 2:23 PM EDT | Special Weather Statement | PHI | Cecil | 37 min |
| Aug 31, 6:26 PM EDT | Special Weather Statement | PHI | Cecil | 49 min |
| Aug 31, 7:50 PM EDT | Special Weather Statement | PHI | Kent | 40 min |
| Aug 31, 7:17 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 28 min |
Nearby
Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.